Flash Flood, San Bernardino
- When
- August 9, 3:20 PM PST to 5:30 PM PST
- Where
- San Bernardino County, Yucca Vly
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.117, -116.450
Several roads impassable, including Highway 62. 13 people rescued from vehicles.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 9, 7:15 AM PST, 8 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 815 AM PDT TUE AUG 9 2005 .SYNOPSIS...WEAK FLOW WILL PERSIST THE NEXT COUPLE OF DAYS... ALLOWING MONSOONAL MOISTURE TO REMAIN IN PLACE AND A CONTINUANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE SOUTHERN GREAT BASIN AND MOHAVE DESERT. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL THROUGHOUT THE PERIOD. && .UPDATE...UPDATED SEVERAL ZONES FOR INCREASED CLOUD COVER AND INCREASED SHOWER AND THUNDERSTORM COVERAGE THIS MORNING AS LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO SAG SLOWLY SOUTH FROM LINCOLN COUNTY INTO CLARK AND MOHAVE COUNTIES. && .PREV DISCUSSION...320 AM PDT TUE AUG 9...SHORT TERM...OUTFLOW BOUNDARY FROM EARLIER CONVECTION ACROSS SOUTHERN LINCOLN COUNTY KICKED OFF AN AREA OF THUNDERSTORMS OVER NORTHEAST CLARK THAT CONTINUED TO SPAWN ADDITIONAL THUNDERSTORMS ACROSS THE LAS VEGAS VALLEY THE PAST FEW HOURS. A FEW LOCATIONS ON THE EAST SIDE OF TOWN RECEIVED 0.12 INCHES...LIGHTER MORE ISOLATED AMOUNTS WERE FOUND ACROSS THE WEST. MCCARRAN ONLY RECEIVED A TRACE OF PRECIP. THUNDERSTORM THAT DEVELOPED NEAR HENDERSON AIRPORT AND PUSHED TO THE SOUTH OVER SLOAN...PUT 0.28 INCHES IN THE ALERT GAGE AT SLOAN. THE HIGHEST MEASURED TOTAL WAS AT BUNKERVILLE WHERE 0.62 WAS RECORDED. DEFORMATION ZONE PERSISTS ACROSS SOUTHERN NEVADA THIS MORNING...ENABLING A CONTINUANCE OF NOCTURNAL CONVECTION OVER LINCOLN COUNTY AND NORTHERN CLARK COUNTY. EXPECT MAINLY ISOLATED THUNDERSTORMS TO CONTINUE IN CLARK...LINCOLN...AND NORTHERN MOHAVE THE REMAINDER OF THE NIGHT. THE LATEST NAM PLACES DEFORMATION ZONE OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA THIS AFTERNOON...AND HAVE BUMPED POPS UP SLIGHTLY...PARTICULARLY OVER THE HIGHER TERRAIN. NO SIGNIFICANT CHANGES...MOISTURE REMAINS IN PLACE AND FLOW REMAINS VERY WEAK. MODELS INDICATING MID LEVEL MOISTURE PUSHES TO THE NORTH TONIGHT AND WILL BE IN PLACE OVER NORTHERN PORTIONS OF CWA FOR WEDNESDAY. MODELS INDICATING DRIER AIR BEGINNING TO PUSH INTO THE NORTHWEST PORTIONS OF CWA WEDNESDAY NIGHT AND THURSDAY...GRADUALLY PROVIDING SOME DRYING...HOWEVER PLENTY OF LOW LEVEL AND RECYCLED MOISTURE WILL REMAIN...PARTICULARLY ACROSS LINCOLN AND MOHAVE COUNTIES ON THURSDAY. TEMPERATURES CONTINUE TO BE BELOW NORMAL THROUGHOUT THE PERIOD. .LONG TERM...MEDIUM RANGE MODELS STILL INSIST ON SHIFTING MONSOON MOISTURE BOUNDARY SLOWLY EASTWARD INTO MOHAVE COUNTY BY DAY 7 (MONDAY). LATEST SUITE OF SOLUTIONS DEFINITELY NOT AS AGGRESSIVE WITH SCOURING LOW LEVEL MOISTURE ENTIRELY OUT OF CWA AS 24 HOURS AGO. WILL KEEP ISOLATED/SCATTERED THUNDERSTORMS GOING FRIDAY-SUNDAY AND ISOLATED FOR MOHAVE COUNTY MONDAY. OPERATIONAL GFS INDICATING LONGWAVE TROUGH DIGGING FURTHER SOUTH DOWN WEST COAST LATE NEXT WEEK. THIS WOULD LEAD TO DRIER SOUTHWEST FLOW. DURING MONSOON SEASON WONT BELIEVE UNTIL I SEE IT. && .AVIATION...TAF ADEQUATELY COVERS EXPECTED CONDITIONS AT KLAS. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE WITHIN THE BEATTY AND MORMON MESA CORRIDORS THROUGH 17 UTC. SCATTERED THUNDERSTORMS WILL IMPACT ALL CORRIDORS AFTER 20 UTC THROUGH 06Z THIS EVENING. THESE STORMS WILL HAVE VERY SLOW MOVEMENT AND ONCE AGAIN WILL NEED TO WATCH OUTFLOW BOUNDARIES LATE THIS AFTERNOON/EVENING FOR POSSIBLE IMPACTS ON KLAS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && HARRISON/CZYZYK/PIERCE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 950 AM PDT TUE AUG 9 2005 AZZ001>003-036-CAZ027>029-NVZ016>022-101700- DEATH VALLEY NATIONAL PARK CA-LAKE HAVASU AND FORT MOHAVE AZ- LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-NORTHWEST PLATEAU AZ- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 950 AM PDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY THE AIRMASS REMAINS MOIST AND UNSTABLE. SLOW MOVING THUNDERSTORMS WILL POSE A THREAT FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE AIRMASS WILL REMAIN FAIRLY MOIST AND UNSTABLE WITH A CHANCE OF THUNDERSTORMS...MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. CAZ026-NVZ014-015-091700- ESMERALDA AND CENTRAL NYE COUNTY NV-LINCOLN COUNTY NV- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- 950 AM PDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THROUGHOUT THE AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN... THE AIRMASS WILL REMAIN FAIRLY MOIST AND UNSTABLE WITH A CHANCE OF THUNDERSTORMS...MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
401 PM PDT TUE AUG 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD DOLAN SPRINGS 35.60N 114.27W
08/09/2005 MOHAVE AZ TRAINED SPOTTER
SEVERAL RIVERS ABOUT A FOOT DEEP ACROSS PIERCE FERRY ROAD
1130 AM FLASH FLOOD CHLORIDE 35.40N 114.18W
08/09/2005 MOHAVE AZ TRAINED SPOTTER
WASHES RUNNING FULL. SOME WATER IN FIRST FLOOR OF SOME
BUILDINGS
1154 AM FLASH FLOOD 12 NW NEEDLES 34.94N 114.76W
08/09/2005 SAN BERNARDINO CA LAW ENFORCEMENT
ROADWAY FLOODING AT US95N AT WB I40
0110 PM FLASH FLOOD NEEDLES 34.81N 114.61W
08/09/2005 SAN BERNARDINO CA FIRE DEPT/RESCUE
LOCALIZED FLOODING IN NEEDLES
&&
JHPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
413 PM PDT TUE AUG 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD DOLAN SPRINGS 35.60N 114.27W
08/09/2005 MOHAVE AZ TRAINED SPOTTER
SEVERAL RIVERS ABOUT A FOOT DEEP ACROSS PIERCE FERRY ROAD
1130 AM FLASH FLOOD CHLORIDE 35.40N 114.18W
08/09/2005 MOHAVE AZ TRAINED SPOTTER
WASHES RUNNING FULL. SOME WATER IN FIRST FLOOR OF SOME
BUILDINGS
1154 AM FLASH FLOOD 12 NW NEEDLES 34.94N 114.76W
08/09/2005 SAN BERNARDINO CA LAW ENFORCEMENT
ROADWAY FLOODING. US95 CLOSED FROM I40 TO NEVADA STATE
LINE.
0110 PM FLASH FLOOD NEEDLES 34.81N 114.61W
08/09/2005 SAN BERNARDINO CA FIRE DEPT/RESCUE
LOCALIZED FLOODING IN NEEDLES
&&
JHThe Santa Ana Mts radar (KSOX), 114 km away, was scanning. The volume nearest the first event began at 23:19 UTC.
1 flash flood. Local standard time, as filed.
Several roads impassable, including Highway 62. 13 people rescued from vehicles.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464776.